Abelian duality on globally hyperbolic spacetimes

Becker, Christian and Benini, Marco and Schenkel, Alexander and Szabo, Richard J. (2017) Abelian duality on globally hyperbolic spacetimes. Communications in Mathematical Physics, 349 (1). pp. 361-392. ISSN 1432-0916

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (396kB) | Preview

Abstract

We study generalized electric/magnetic duality in Abelian gauge theory by combining techniques from locally covariant quantum field theory and Cheeger-Simons differential cohomology on the category of globally hyperbolic Lorentzian manifolds. Our approach generalizes previous treatments using the Hamiltonian formalism in a manifestly covariant way and without the assumption of compact Cauchy surfaces. We construct semi-classical configuration spaces and corresponding presymplectic Abelian groups of observables, which are quantized by the CCR-functor to the category of C*-algebras. We demonstrate explicitly how duality is implemented as a natural isomorphism between quantum field theories. We apply this formalism to develop a fully covariant quantum theory of self-dual fields.

Item Type: Article
Additional Information: The final publication is available at Springer via https://doi.org/10.1007/s00220-016-2669-9
Keywords: Abelian gauge theory, Differential cohomology, Dirac charge quantization, Abelian duality, Self-dual Abelian gauge fields, Algebraic quantum field theory
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: 10.1007/s00220-016-2669-9
Related URLs:
Depositing User: Schenkel, Dr Alexander
Date Deposited: 02 Mar 2017 14:43
Last Modified: 13 Oct 2017 01:37
URI: http://eprints.nottingham.ac.uk/id/eprint/41002

Actions (Archive Staff Only)

Edit View Edit View